MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT; PLATE, FIXATION, BONE
Catalog Number 628227S
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device is not available.
 
Event or Problem Description
It was reported that the orif was done with variax clavicle plate at (b)(6) 2017.Over one year after operation, he fractured again when he supported 750cc bike.The plate was bent to 45 degree and screws back out and broken was not occurred.All devices were removed and reduce fracture bone and the plate was re-implanted.
 
Event or Problem Description
It was reported that the orif was done with variax clavicle plate at (b)(6)2019.Over one year after operation, he fractured again when he supported 750cc bike.The plate was bent to 45° and screws back out and broken was not occurred.All devices were removed and reduce fracture bone and the plate was re-implanted.
 
Additional Manufacturer Narrative
The reported event that superior lateral plate variax clavicle 7 hole / right was alleged of 'bone damaged' could be confirmed only according to the provided pictures and x-rays though.Based on investigation, the root cause was attributed to be patient related.The failure was caused by too much mechanical force as the patient lifted / supported his 750cc bike.The sent pictures and x-rays revealed the following: the plate is indeed very badly bent (just above the broken bone) as the lifting / supporting of the patients heavy 750cc bike surely exceeded the mechanical capacity of the plate.Unfortunately it is not clearly evident to which extend the screws were backing out.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8139807
Report Number0008031020-2018-01028
Device Sequence Number1106652
Product Code HRS
UDI-Device Identifier04546540687135
UDI-Public04546540687135
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Catalogue Number628227S
Device Lot NumberL10057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR